How to Choose Probiotics to Prevent Antibiotic-related Diarrhea?

For antibiotic-related diarrhoea, the higher recommended grade is Saccharomyces burrai
In clinical work, we will find that about 5%-39% of the children who take antibiotics have diarrhea, and even diarrhea occurs within 2 weeks after stopping antibiotics. Now, based on the newly released guidelines and clinical cases, I would like to discuss with you: how to choose probiotics to prevent antibiotic-related diarrhea?
Children with XX.
Male;
1 week in November, cough, fever 2 days, 1 week ago without apparent cause cough, dry cough, runny nose, no fever, for the oral azithromycin, lung cough “treatment 3 days, the effect is not good, was hospitalized for two days of fever, the highest temperature is 340 ℃, and chills, with mouth Zhou Qingzi, no diarrhea, again to diagnosis and physical examination:
T39.2℃, P156 beats/min, R 42 beats/min, BP101/67mmHg, SpO 298% (low flow oxygen intake), body weight 9kg, mental fatigue, slightly short breathing, thick breathing sound in both lungs, and fine wet rale can be heard.
Complete examination on admission: blood routine :WBC 24.9×109/L, NE 73.85%, HGB 119g/L, RBC 4.53×1012/L, PLT 337×109/L;
CRP is 131 mg/L.
Chest radiograph shows bronchopneumonia.
The patients were treated with airway patence, anti-infection ceftriaxone (100mg/kg), immunomodulatory globulin, antipyretic, fluid rehydration and other symptomatic supportive treatments.
On the fourth day of treatment, the peak fever of the child decreased, and the reexamination of blood inflammation indexes decreased compared with before, but the number of stool increased to 4 times per day, with diluted stools, no mucus and blood streak, no vomiting, and no obvious abnormality observed in stool routine. The patient was given an oral administration of 250mg Qd with yeast Bragnolla. On the eighth day of treatment, the child was better and discharged from hospital, and stool returned to normal.
Discharge diagnosis: bronchopneumonia;
Antibiotic-related diarrhea.
What is antibiotic associated diarrhea?
Diarrhea and stool frequency that cannot be explained by other causes after antibiotic treatment >
2 times daily for more than 2 consecutive days, excluding other causes, antibiotic associated diarrhea was considered, which is the most common adverse reaction after antibiotic use.
The pathogenesis of antibiotic-associated diarrhea is complex, mainly involving the following four aspects:
1
The intestinal flora is dysregulated
Human gut microbes, restraining each other, for the human body to play defense against infection, immunity, metabolism and nutrition, maintain barrier necessary physiological function, but antibiotics treatment of disease at the same time, sensitive to gut microbes play an inhibitory effect, non sensitive bacteria colonization, lead to intestinal flora imbalance, diarrhea.
2
Contingent pathogen infection
The imbalance of intestinal flora makes conditional pathogens such as Clostridium difficile, Staphylococcus aureus, Klebsiella acidogenes, and Candida albicans directly cause disease. It should be noted that 10%-33% of antibiotic-related diarrhea is caused by Clostridium difficile infection.
3
Intestinal carbohydrate and bile acid metabolism decreased
Antibiotics reduce the bacterial flora in the colon to the fermentation of carbohydrates, unfermented sugars, excess water and sodium, resulting in osmotic diarrhea;
Antibiotics, on the other hand, reduce the number of dehydroxy bacteria, increase the concentration of primary bile acids, promote colonic secretion, and cause secretory diarrhea.
4
Some antibiotics directly stimulate peristalsis in the gut
Antibiotics such as erythromycin, amoxicillin and potassium clavulanate can directly stimulate the intestinal peristalsis to increase, causing diarrhea.
If the children have diarrhea with loose or watery stools, or even mucous stools, pus and blood stools, or flakelike or tubular pseudomemmas, which cannot be explained by various clear causes, the clinical diagnosis can be made: antibiotic-related diarrhea.
Treatment: discontinuation or adjustment of antibiotics, application of probiotics, treatment for specific pathogens in AAD, faecal bacteria transplantation and symptomatic supportive treatment.
Here we will only discuss the use of probiotics.
Antibiotic-related diarrhea, how to choose probiotics?
Intestinal flora dysregulation is the main pathogenesis of antibiotic-associated diarrhea. Therefore, the restoration of normal intestinal flora would theoretically have a therapeutic effect on the disease. However, clinical data on the use of probiotics is extremely limited at present.
Let’s see the following figure, which is the recommendation given by various authoritative indicators or organizations. For antibiotic-related diarrhea, the highest grade is recommended to be yeast Brahler, which is the reason why we chose this case.
In addition to Saccharomycete blahlii, the European Society for Paediatric Gastroenterology, Hepatology and Nutrition Working Group on Probiotics and Probiotics recommends the use of probiotics for the prevention of antibiotic-associated diarrhoea in children.
So, how safe and effective is Saccharomycete Bragnoliae for infants and young children?
All the sensitivity, has published the journal pediatrics, according to a study by January 408-3 years old of children, at the same time of antibiotic treatment, combined with brady’s yeast 250 mg/day, compared with children without using probiotics, added with brady’s yeast group can effectively reduce the incidence of antibiotic associated diarrhea in children with 18.9%, and discontinuation in 2 weeks,
It can also effectively reduce the incidence of antibiotic-related diarrhea by 14% without adverse reactions, and can be used as one of the first choice drugs for the prevention of antibiotic-related diarrhea in infants.
What are the advantages or disadvantages of other bacterial probiotics in the prevention and treatment of antibiotic-associated diarrhea compared to the fungal yeast Brassi?
First, fungi are not afraid of antibiotics, while bacteria are sensitive to certain antibiotics.
For proof, let’s take a look at this study:
This is a foreign study to investigate the susceptibility of common probiotics to commonly used antibiotics (penicillin, cephalosporin, macrolides, quinolones, and fadamycin) in vitro.
The research results are shown in the figure below. The red area represents the probiotics that are sensitive to this antibiotic, while the white area is insensitive. It can be seen that the fungal probiotics are not sensitive to this antibiotic, which is consistent with common sense, while the bacterial probiotics are sensitive to antibiotics to different degrees.
When the combination of probiotics and antibiotics is used for the prevention of antibiotic-related diarrhea, it is necessary to ensure that the probiotics strains used are not sensitive to antibiotics. However, whether the probiotics are consistent with this study in vivo is unknown, and further studies are needed.
With all this said, you may ask, when is the time to prevent antibiotic-related diarrhea?
Probiotics can be used in the prescription of antibiotics when there are the following conditions, and the choice of probiotics is a matter of personal choice:
1, broad-spectrum antibiotics (β-lactams, macrolides, quinolones) and anti-anaerobe antibiotics

  1. Antibiotics with high concentration of drugs in feces (erythromycin, clindamycin, cefoperazone) metabolized by liver or excreted by bile
  2. Estimated course of antibiotics >
    Eight days
  3. Combination of antibiotics
  4. Other conditions: premature infants, low birth weight infants, age <
    3 years old, intestinal invasive procedures, a history of antibiotic associated diarrhea, etc.

Leave a Reply

Your email address will not be published.